MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Numbness (2415); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Urinary Incontinence (4572); Swelling/ Edema (4577)
Date of Event 10/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was implanted with an obtryx ii system - halo.As a result of the mesh implant, it was noted that the patient had experienced dyspareunia, chronic and severe pelvic pain, mental and physical pain, permanent injury, permanent and substantial physical deformity, has undergone and likely will undergo further corrective surgery or surgeries, and has suffered financial or economic loss, including, but not limited to obligations for medical services and expenses.On (b)(6) 2022, the patient underwent a pelvic examination, in which it was noted that the sling was palpable at the introitus.In (b)(6) 2023, the patient presented pelvic pain and vaginal bleeding.Examination revealed tenderness along the mesh.Additionally, they noted an area of granulation that had not been identified priorly.On (b)(6) 2023, the patient underwent removal surgery of the sling and a cystoscopy.It was noted that the pain and bleeding was likely related to the device.By (b)(6) 2024, the patient had completed two months of pelvic floor physical therapy; however, symptoms of stress urinary incontinence, bladder pain, groin pain and leg numbness started to worsen.A pelvic magnetic resonance imaging (mri) was ordered.On (b)(6) 2024, the patient presented for worsening left groin pain.After the neurologist's evaluation of the symptoms and the mri results, the physician believed that mesh could be a contributing factor to her left leg numbness and decreased strength.The pelvic mri did not show obvious obturator nerve entrapment.On (b)(6) 2024, an additional mri showed no appreciable sites of nerve entrapment.Specifically, there were no appreciable abnormalities along the course of the right obturator nerve.However, narrowing of the bilateral ischiofemoral and quadratus femoris spaces were noted, along with a mild edema signal in the right quadratus femoris muscle.This appearance would support a clinical diagnosis of ischiofemoral impingement.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of october 14, 2016, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The explanting physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pain.E2006 - erosion.E1405- dyspareunia.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.F1202 - disability.

Brand Name
OBTRYX II SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22179446
Report Number2124215-2025-37453
Device Sequence Number8562767
Product Code OTN
UDI-Device Identifier08714729837565
UDI-Public(01)08714729837565(17)190729(10)42170
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Model NumberM0068505110
Device Catalogue NumberM0068505110
Device Lot Number0000042170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/10/2025
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Other;
Patient SexFemale